MAUDE Adverse Event Report: COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A hair was discovered in the packaging of a cook ring transjugular intrahepatic liver access and biopsy set.
 
Additional Manufacturer Narrative
E3: cook sales representative this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a representative informed cook on 02aug2023 of an event that occurred on 31jul2023 involving a ring transjugular intrahepatic liver access and biopsy set.It was reported that prior to opening the device, a hair was noted to be inside the package.This occurred prior to patient contact and there were no adverse effects reported to the patient due to this incident.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One sealed device was returned to cook for evaluation.A hair like fiber was sealed inside the pouch.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed two relevant non-conformances for foreign matter, but this step is checked 100% in qc and all additional non-conforming product was either scrapped or reworked.A database search revealed no other complaints from the final product lot at the time of investigation.An expanded dhr was performed.Additional lots of the same rpn which were packaged within two weeks of the complaint lot were reviewed.No other additional complaints were noted from these lots.One related non-conformance was noted from another lot, but all non-conforming product was either scrapped or reworked.Cook also reviewed product labeling.The ifu, [t_rtps_rev5], packaged with the device contains the following in relation to the reported failure mode: "upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the returned device suggests that the device was manufactured out of specification.However, review of the dmr, ifu and the dhr suggests that there are no additional nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, this event was concluded to be due to a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17469645
Report Number1820334-2023-01035
Device Sequence Number5837855
Product Code DYB
UDI-Device Identifier00827002297692
UDI-Public(01)00827002297692(17)260113(10)15105554
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/13/2026
Device Model NumberN/A
Device Catalogue NumberRTPS-100-10.0
Device Lot Number15105554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer08/14/2023
10/19/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/16/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown